View Full Version : My arm veins still ache, normal?
11-29-2009, 04:48 PM
I last used 21 days ago when I shot about a gram of boy into my left elbow vein. I haven't shot anything into my right vein for about 35 days yet both veins have aches and stabbing pains. Granted, I speared both veins hundreds of times with dull, dirty needles since last June 2009 but it seems odd that they still hurt.
I went thru the left vein on the first shot but saw I missed and gave it another shot. That vein has a small bruise around it. My doctor doesn't seem to know much about street dope but maybe I should see her? Anyone kick and have pains over a month later? They're not red or anything like that.
11-29-2009, 05:57 PM
Veins could have collapsed and maybe blood is trying to work their way through the collapsed veins or just new veins are developing to reroute around the roadblock. If it hurt bad enough, u get tingling or other weird sensations in ur arms, I'd def go get it checked. Gangrene is a mutha fucka.
11-29-2009, 07:48 PM
could you have fuk'd nerves up?
i've collapsed veins, harden'd veins, bad scaring, none of it hurt(s).......the only thing that ever has is 1 - shooting into an artery, and 2- missing.
from what i understand, nerve damage is a bitch, but i don't recall anyone having it in their crook........is there any hard lumpy things, or spots that feel *hot* in there?
11-29-2009, 10:11 PM
Maybe like Ka11ink said. I know my vein/ arm area would get a sore type feeling. Nothing terrible, but noticable right where my vein runs/ran down my arm. It would happen when I should have blood pumping but instead have a deflated vein.
Give it time to heal up.
12-03-2009, 05:11 PM
Went to the doctor today and after being there for 2 minutes she sent me for a STAT ultrasound on my arms and neck. She made me leave right away to make sure I didn't have blood clots. The scan took 3 fucking hours and came back negative.
The doc said it's probably fiber something or other which is an infection of the veins and gave me a script for some antibiotics. After 39 days (my right arm) I shouldn't have pains so it must be something.
12-03-2009, 06:57 PM
Man I hope it works out... best wishes dude.
12-04-2009, 03:32 PM
Man I hope it works out... best wishes dude.
Thanks. 4 pills into my treatment and my veins feel much better. I used to fix in this really nasty crack house bathroom. I'd try to be sanitary as possible while using there by wiping everything with rubbing alcohol but it wouldn't surprise me if I picked up something from there. You know how it goes when you're rushing on your run.
No wonder I felt so run down the last few weeks.
12-04-2009, 05:04 PM
I think what you are referring to is "phlebitis" and it is an inflammation of the veins.
Thrombophlebitis is when a blood clot causes inflammation in the veins.
Phlebitis can be superficial or deep. There is generally pain, redness(a red line may appear that runs along the length of the vein), warmth to the area, fever, and general malaise. With deep phlebitis, there may not always be symptoms such as with superficial phlebitis.
Continue to take those antibiotics.
It is really important to practice clean techniques when injecting. Washing your hands, cleaning the site where you plan to inject, and keeping your equipment clean.
It is a good idea to clean all the equipment you use to inject with. Using a clean needle is really important, but keeping the other equipment clean is just as important and will help prevent infections.
Using a warm compress will help decrease the inflammation which will lead to decrease in pain.
12-04-2009, 05:54 PM
TY Candy. I asked around my recovering junkie friends if it was normal and most said if my veins weren't red then I was fine. I plan on finishing my script and I will not shoot dope today. I will also no longer take medical advice from those not qualified to give it. It's very cool that we have people like you on this forum.
12-04-2009, 07:58 PM
You are quite welcome!
This is the super part of this site......A place to go to get the information you need.
I for one and so glad we have a site such as this. I know I have learned a lot from members here by reading the threads.
I have always loved working Harm Reduction. I get a real kick from helping others, especially others who are struggling with opiate addiction. I was an IV drug user for many years and wish I would of had a place like this to go to for questions and information.
I know how difficult it can be to get valuable info from the medical community. While you may get the medical care you need, they are often lacking in anything resembling empathy.
And because of that lack of empathy and compassion, that information that can be helpful to someone dealing with addiction is not part of the care someone receives.
I feel lucky to be part of something so important!
01-13-2010, 08:59 PM
Damn this crap is a tough one to beat. I haven't used any drugs for over 60 days but damn if my Phlebitis came back. My two veins started aching and burning again followed by sever fatigue. I called my sister (she's a MD) and she said it's common to reoccur. So back on some stronger antibiotics.
I'm the first junkie she's seen with Phlebitis, all her patience get it from IVs during hospital stays.
01-13-2010, 09:09 PM
A lot of those horse-spittal IV lines are in-dwelling for a few days. This soft plastic gizmo is kept in the lumen--irritating the vein everytime you move.
Now if you're just injecting noxious chemicals, with only a temporary poking of your vein, you can get the same result
I had one for over 1 week now, it is slowly getting better. Painful, but use a hot-water bottle. Try to exercise it to promote venous blood flow (unless really, really painful).
You can HELP prevent this by:
1--using saline (osmotic balance).
2--pH 7 +/- 1.5 (pH balanced)
But avoiding IV-ing is probably the only way to be 100% safe.
03-02-2010, 12:23 PM
Hey hope ya'll are well. 110+ days clean but who's counting? My stupid ass doctor finally figured out why I was so fatigued - I have Mono. Heh guess sharing stems, cigs, and booze in the hood finally caught up with me. Veins still bother me but I'll live. When I eat spicy food the veins burn, I kinda like it but I've always enjoyed a bit of pain.
Hep screens came back negative so I'm relieved.
03-02-2010, 01:25 PM
^^^^ Great that your Hepatitis negative......Make sure to check again in six months just to be sure!
Sorry to hear you have Mono.....But you will get better soon!
Powered by vBulletin™ Version 4.1.1 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.